Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 47, NWS Wilmington, NC

May 19, 1995Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 19, 1995, 11:14 AM EDT for Robeson County, North Carolina. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
May 19, 1995, 11:14 AM EDT (15:14 UTC)
Expired
May 19, 1995, 12:15 PM EDT
In force
61 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 191516
SVRILM
NCC155-191615-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 AM EDT FRI MAY 19 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...ROBESON COUNTY
 
AT 1110 AM EDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES
SOUTHWEST OF LUMBERTON. THIS STORM WILL PASS OVER THE COMMUNITIES OF
ROWLAND AND FAIRMONT BY 1120 AM. THIS SEVERE STORM WAS MOVING TO THE
EAST NORTHEAST AT 45 MILES AN HOUR.
 
 
SEVERE THUNDERSTORM WINDS CAN REACH SPEEDS OF 60 MPH TO OVER 100
MPH. THESE WINDS BLOW DOWN TREES...POWER LINES...AND SEVERELY
DAMAGE MOBILE HOMES...SOMETIMES BUILDINGS. VERY LARGE HAIL CAN
INJURE ANYONE CAUGHT OUTSIDE.
 
ALTHOUGH NO TORNADOES HAVE BEEN DETECTED WITH THIS STORM...A TORNADO
WATCH REMAINS IN EFFECT. TORNADOES CANh DEVELOP WITHOUT WARNING FROM
A SEVERE THUNDERSTORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:57 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 19, 9:57 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
953 AM EDT FRI MAY 19 1995

RAH & CAE: FCST LUKS GD AS IS. NO CHGS NEEDED. CWF LUKS GD AS IS. WL
GO ALONG W/CAE & MHX ON THE RESPECITVE H2OS.

DISC...NOT MUCH TIME TO TALK. SVR WX ALRDY GOING OVER CWA ATTM. MRNG
SOUNDINGS SHOWING GD INSTABILITY FOR TDY. GD LOW LVL WNDS W/SME SHEAR
SHUD CONT TO GIVE THE ILM CWA PSBL SVR WX THRU THE AFTN HRS. WBZ VALUES
WERE BLO 10000 FT. THIS WUD INDICATE PSBL HAIL. SME RPRTS ALRDY OF THAT
OVR PRTNS OF CWA. GOTTA GO. GLAD I/VE GOT THE MUCH APPRCTD HELP TDY.

TRY TO HAVE A GREAT MRNG!.

JOE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:42 AM EDTSevere Thunderstorm WarningILMRobeson48 min
May 19, 10:15 AM EDTSevere Thunderstorm WarningILMBladen45 min
May 19, 11:28 AM EDTSevere Thunderstorm WarningILMBladen, Columbus62 min
May 19, 12:06 PM EDTSevere Thunderstorm WarningILMPender69 min
May 19, 2:30 PM EDTSevere Thunderstorm WarningILMBrunswick45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.